Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 10, 2010, 7:50 PM CST for Columbia County, Union County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2010, 7:50 PM CST (01:50 UTC)
- Expired
- Mar 10, 2010, 8:30 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 8:00 PM CST | HAIL 1.75 | 8 E Magnolia, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
753
WFUS54 KSHV 110150
TORSHV
ARC027-139-110230-
/O.NEW.KSHV.TO.W.0017.100311T0150Z-100311T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST WED MAR 10 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...
EASTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 830 PM CST
* AT 747 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EMERSON...
OR 11 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VILLAGE...MOUNT HOLLY AND LISBON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.
&&
LAT...LON 3303 9312 3315 9328 3339 9311 3338 9279
3340 9274 3338 9268 3338 9266 3337 9265
3337 9259 3334 9253
TIME...MOT...LOC 0150Z 224DEG 34KT 3316 9312
$$
PARKER1 follow-up statement
345
WWUS54 KSHV 110218
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CST WED MAR 10 2010
ARC027-139-110230-
/O.CON.KSHV.TO.W.0017.000000T0000Z-100311T0230Z/
UNION AR-COLUMBIA AR-
818 PM CST WED MAR 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR COLUMBIA
AND UNION COUNTIES...
AT 817 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR MOUNT HOLLY...OR 10 MILES SOUTHEAST OF STEPHENS...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMACKOVER...NORPHLET AND KENOVA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.
&&
LAT...LON 3322 9285 3330 9302 3338 9304 3338 9279
3340 9274 3338 9268 3338 9266 3337 9265
3337 9259 3334 9253
TIME...MOT...LOC 0218Z 224DEG 32KT 3334 9291
$$
PARKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 10, 5:45 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 10, 5:45 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 545 PM CST WED MAR 10 2010 .UPDATE... AFTER COORDN WITH SPC...WE HAVE UPGRADED MUCH OF SVR WATCH #24 TO A TORNADO WATCH AND HAVE EXPANDED TOR WATCH #22 TO MAKE THIS UPGRADE. UPDATED ZONES AND WCN ALREADY SENT...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 50 74 47 59 41 / 60 0 30 10 10 MLU 55 77 48 59 42 / 70 0 30 10 20 DEQ 41 67 41 55 39 / 40 10 30 20 20 TXK 47 68 44 56 39 / 60 10 30 20 20 ELD 50 74 45 56 39 / 70 0 30 20 20 TYR 44 69 44 59 39 / 40 0 30 10 10 GGG 46 71 45 58 40 / 40 0 30 10 10 LFK 49 76 44 65 40 / 40 0 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Mar 10, 11:02 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 AM CST WED MAR 10 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1102 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION. 13
In the hours before
Local storm report, Mar 10, 6:57 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL HUGHES SPRINGS 33.00N 94.63W
03/10/2010 E1.00 INCH CASS TX EMERGENCY MNGR
QUARTER SIZED HAIL COVERED THE GROUND IN HUGHES SPRINGS.
&&
MBERRYLocal storm report, Mar 10, 7:02 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL RODESSA 32.97N 93.99W
03/10/2010 E0.75 INCH CADDO LA PUBLIC
&&
MBERRYLocal storm report, Mar 10, 7:19 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DUBACH 32.70N 92.66W
03/10/2010 E1.75 INCH LINCOLN LA PUBLIC
&&
MBERRYLocal storm report, Mar 10, 7:29 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL WASKOM 32.48N 94.06W
03/10/2010 E0.88 INCH HARRISON TX BROADCAST MEDIA
0725 PM HAIL KEITHVILLE 32.33N 93.83W
03/10/2010 E0.88 INCH CADDO LA BROADCAST MEDIA
&&
MBERRYLocal storm report, Mar 10, 7:47 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 W EMERSON 33.10N 93.21W
03/10/2010 E1.75 INCH COLUMBIA AR LAW ENFORCEMENT
QUARTER TO GOLFBALL SIZED HAIL JUST WEST OF EMERSON IN
WALKERVILLE.
0735 PM HAIL SHREVEPORT 32.47N 93.80W
03/10/2010 E0.75 INCH CADDO LA PUBLIC
HAIL REPORTED IN SOUTHERN HILLS PORTION OF SHREVEPORT.
&&
MBERRYLocal storm report, Mar 10, 7:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL LAWSON 33.20N 92.48W
03/10/2010 E2.00 INCH UNION AR LAW ENFORCEMENT
GOLFBALL TO HEN EGG SIZE HAIL REPORTED.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:12 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 63 min |
| Mar 10, 6:28 PM CST | Severe Thunderstorm Warning | SHV | Miller | 47 min |
| Mar 10, 6:55 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 50 min |
| Mar 10, 7:27 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 48 min |
| Mar 10, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 45 min |
| Mar 10, 7:40 PM CST | Severe Thunderstorm Warning | SHV | Union | 35 min |
| Mar 10, 7:46 PM CST | Severe Thunderstorm Warning | SHV | Union | 44 min |
| Mar 10, 9:08 PM CST | Severe Thunderstorm Warning | SHV | Union | 37 min |
| Mar 10, 9:43 PM CST | Severe Thunderstorm Warning | SHV | Union | 62 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.